I finally received the results from my uptake scan and the conclusion was that my thyroid issues stems from Graves Disease. The medication I have been given is an anti-thyroid called methimazole 15mg. Before the lab results came back an internal medicine doc had prescribed the beta blocker Propranaolo 80 mg but I stopped taking after a week because I was feeling groggy. I have been cleared by my endo to resume moderate excercise as long as I keep an eye on my heart rate. I have only been on the anti-thyroid med for about a week so the thyroid hasnt really normalized and my heart rate still got pretty high during my last physical activity (190 bpm). Would I be ok to start back the beta blocker while I am taking the anti-thyroid? I am willing to be a little tired if the beta blocker will control my heart rate so that I can race agin.
Yes - we usually use beta blockers and tapazole together until the thyroid levels out then taper off the beta blocker. A lower dose of propanolol may work better for you -- ie 20-40mg, with the option of taking an additional 20mg as needed for high heart rate, etc.
My endo suggested taking the beta-blocker before going to bed at night, I have just began taking Tapazole and Atenol, it has only been a week but I am feeling a slight bit better. See if taking it before bed helps, she also has me only taking half a pill, maybe talking to your doctor about the dosage will help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.